MAUDE Adverse Event Report: MICROVENTION, INC. VIA MICROCATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. VIA MICROCATHETER; CATHETER, PERCUTANEOUS
Model Number VIA-17-154-90-AL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 07/30/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, vascular thrombosis and neurological deficits including stroke and death.Potential x-ray radiation exposure related adverse events include but are not limited to: alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, delayed neoplasia, tissue necrosis, and risks associated with contrast dye.Warnings: never advance or withdraw a device against resistance until the cause of the resistance is determined by fluoroscopy.Excessive force against resistance may result in damage to the device or vessel perforation.When injecting contrast for angiography, ensure the catheter is not kinked or occluded.Do not exceed 300 psi maximum recommended infusion pressure.Excess pressure may result in catheter damage or patient injury.Steam shaping may result in improper device delivery and deployment, depending on the degree of shaping and catheter deflection during device delivery.Using the via microcatheter with guide catheters smaller than what is recommended may result in damaging the hydrophilic coating.Precautions: prior to use, examine the via microcatheter to verify that it has not been damaged during shipment.¿ the via microcatheter has a lubricious hydrophilic coating on the outside of the catheter.It must be kept hydrated in order to be lubricious.This can be accomplished by attaching a y-connector to a continuous saline drip.High quality, digital subtraction fluoroscopic road mapping, with orthogonal views, is mandatory to achieve correct placement of the microcatheter and embolization device.If repositioning is required, take special care to retract or to advance the device under fluoroscopy the operator should be aware that microcatheters, in distal blood vessels, may increase the risk of thromboemboli.If removed from the patient, the hydrophilic coating on the via microcatheter should be hydrated with heparinized saline.Do not allow the coating to dry as this may impact the coating safety and performance.Avoid pre-soaking devices for long durations when the device is not in use as this may impact the coating safety and performance.Avoid wiping the device with dry gauze as this may damage the device coating.Avoid excessive wiping of the coated device.Procedure catheterization of the lesion 5.If desired, carefully introduce the microcatheter through the introducer sheath.6.Prepare an appropriately sized guidewire and insert into the microcatheter per the manufacturer¿s instructions.7.Introduce the guidewire and microcatheter as a unit into the guiding catheter until the distal tip of the guide catheter has been reached.Alternatively advance the guidewire and microcatheter until the desired site has been reached.Verify catheter position using fluoroscopy.Gently tighten rhv, as needed, without crushing the microcatheter.8.Peel away introducer sheath by pulling on the tab, if used.9.After the microcatheter has been positioned inside the lesion, remove the guidewire.10.Flush the id of the microcatheter with sterile flush solution by attaching a syringe to the catheter hub 11.Attach a second rhv to the hub of the microcatheter.Attach a one-way stopcock to the sidearm of the second rhv and connect the flush solution line to the stopcock.12.Open the stopcock to allow flush through the microcatheter with sterile flush solution.Removal of the via microcatheter 13.Under fluoroscopic guidance, withdraw the via microcatheter until the entire device has been removed from the patient.The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also not provided for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to microvention that the patient was intubated and under general anesthesia, not under conscious sedation, for an off-label use of the web in a paraophthalmic aneurysm.The patient was reported to have coughed over their et tube.This reportedly caused the system of catheters used for treatment, including the sofia, via, and ¿other devices¿, to move unexpectedly.These devices were in the patient when it was then noticed that the vessel was perforated.A web device was then inserted after the perforation and reportedly did not initially detach.The 90 degree via was brought up to brace against the web to detach and the web came to rest in the parent vessel.Intervention with snare and two other devices were used in an attempt to retrieve the web, which proved unsuccessful.The case was terminated due to the vessel wall bleeding, and the web remained in the parent vessel.The patient passed away the next day.This web device used in this case was submitted under mdr 2032493-2025-90428.

Brand Name
VIA MICROCATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22908296
Report Number2032493-2025-90435
Device Sequence Number18346563
Product Code DQY
UDI-Device Identifier00842429118757
UDI-Public00842429118757
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVIA-17-154-90-AL
Device Catalogue NumberVIA-17-154-90
Device Lot Number0000707576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA EX; WEB (W5-5-3-MVI-3, 0000716969)
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexFemale